Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 10, NWS Flagstaff, AZ

September 25, 20135 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Sep 25, 2013, 2:53 AM MST for 5 counties in Arizona. It took effect at Sep 26, 2013, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2013, 2:53 AM MST (09:53 UTC)
In effect from
Sep 26, 2013, 11:00 AM MST
Expired
Sep 26, 2013, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2921 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

878 
WWUS75 KFGZ 250953
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
253 AM MST WED SEP 25 2013

AZZ004>017-039-040-251800-
/O.NEW.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/
/O.CON.KFGZ.WI.Y.0009.130925T1800Z-130926T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
253 AM MST WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...
...A 2ND WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...FOR TODAY AND AGAIN ON THURSDAY FROM 11 AM TO 8 PM MST
BOTH DAYS.

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP LATE MORNING AND
  CONTINUE INTO THE EARLY EVENING HOURS. IN ADDITION THERE WILL BE
  LOCALIZED STRONG SOUTHWEST WINDS OVERNIGHT DOWNWIND FROM HIGHER
  TERRAIN AREAS LIKE TWO GUNS...UP THROUGH DONEY PARK...
  NORTHWARD TOWARD TUBA CITY...AND JUST EAST OF THE BLACK MESA.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY
  THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS FROM 25 TO
  35 MPH WITH GUSTS FROM 45 TO 55 MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD THROUGH
  THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE
  POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
7 follow-up statements
315 
WWUS75 KFGZ 251730
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1030 AM MST WED SEP 25 2013

AZZ004>017-039-040-260200-
/O.CON.KFGZ.WI.Y.0009.130925T1800Z-130926T0300Z/
/O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1030 AM MST WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING
  HOURS. IN ADDITION THERE WILL BE LOCALIZED STRONG SOUTHWEST
  WINDS OVERNIGHT DOWNWIND FROM HIGHER TERRAIN AREAS LIKE TWO
  GUNS...UP THROUGH DONEY PARK... NORTHWARD TOWARD TUBA CITY...AND
  JUST EAST OF THE BLACK MESA.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  TODAY THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS 
  FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
936 
WWUS75 KFGZ 260223
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
723 PM MST WED SEP 25 2013

AZZ004>017-039-040-260330-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-130926T0300Z/
/O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
723 PM MST WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING 
  HOURS. IN ADDITION THERE WILL BE LOCALIZED STRONG SOUTHWEST 
  WINDS OVERNIGHT DOWNWIND FROM HIGHER TERRAIN AREAS LIKE TWO 
  GUNS...UP THROUGH DONEY PARK... NORTHWARD TOWARD TUBA CITY...
  AND JUST EAST OF THE BLACK MESA. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH 
  TODAY THEN INCREASE A BIT ON THURSDAY WITH SOUTHWEST WINDS 
  FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH. 

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
771 
WWUS75 KFGZ 260348
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
848 PM MST WED SEP 25 2013

AZZ004>017-039-040-261400-
/O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
848 PM MST WED SEP 25 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...BREEZY SOUTHWEST WINDS WILL CONTINUE OVERNIGHT. IN
  ADDITION EXPECT STRONGER SOUTHWEST WINDS OVERNIGHT DOWNWIND FROM
  HIGHER TERRAIN AREAS INCLUDING TWO GUNS...UP THROUGH DONEY
  PARK... NORTHWARD TOWARD TUBA CITY... AND JUST EAST OF THE BLACK
  MESA.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS TONIGHT
  THEN INCREASING ON THURSDAY WITH SOUTHWEST WINDS FROM 25 TO 35
  MPH WITH GUSTS FROM 45 TO 55 MPH.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
016 
WWUS75 KFGZ 261045
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST THU SEP 26 2013

AZZ004>017-039-040-262045-
/O.CON.KFGZ.WI.Y.0010.130926T1800Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
345 AM MST THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL BECOME WIDESPREAD BY LATE
  MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. 

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH HIGHER GUSTS THIS
  MORNING THEN INCREASING TO 25 TO 35 MPH WITH GUSTS FROM 45 TO 55
  MPH BY LATE MORNING LASTING INTO THE EARLY EVENING HOURS.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
788 
WWUS75 KFGZ 261836
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1136 AM MST THU SEP 26 2013

AZZ018-038-270300-
/O.EXA.KFGZ.WI.Y.0010.000000T0000Z-130927T0300Z/
NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PAYSON...SEDONA
1136 AM MST THU SEP 26 2013

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  CONTINUE INTO THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 40 TO 50
  MPH.

* IMPACTS...HAZARDOUS CROSSWINDS ON AREA ROADS WILL BE POSSIBLE...HIGH
  PROFILE VEHICLES SHOULD USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>017-039-040-270300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON
1136 AM MST THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 45 TO 55
  MPH THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
725 
WWUS75 KFGZ 262228
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
328 PM MST THU SEP 26 2013

AZZ004>018-038>040-270300-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...PAYSON...
SEDONA...DILKON
328 PM MST THU SEP 26 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EARLY 
  EVENING HOURS. 

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS FROM 40 TO 55
  MPH THIS AFTERNOON LASTING INTO THE EARLY EVENING HOURS.

* IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP IN DUST PRONE 
  SPOTS...ESPECIALLY ALONG I-40 NEAR WINSLOW AND NORTHWARD 
  THROUGH THE CHINLE VALLEY. HAZARDOUS CROSSWINDS ON AREA ROADS 
  WILL BE POSSIBLE...HIGH PROFILE VEHICLES SHOULD USE CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
548 
WWUS75 KFGZ 270308
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
808 PM MST THU SEP 26 2013

AZZ004>018-038>040-270415-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-130927T0300Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...PAYSON...
SEDONA...DILKON
808 PM MST THU SEP 26 2013

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS THIS EVENING...WITH
MOST LOCATIONS IN THE 10 TO 20 MPH RANGE. A FEW LOCATIONS WILL
CONTINUE TO EXPERIENCE GUSTY WINDS NEAR 40 MPH OVERNIGHT...MAINLY
AREAS IMMEDIATELY NORTHEAST OF HIGHER TERRAIN. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:35 AM MST, 18 minutes earlier.

Area forecast discussion, Sep 25, 2:35 AM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 AM MST WED SEP 25 2013

.SYNOPSIS...A LARGE AND FAIRLY DEEP LOW OVER THE NW U.S. WILL
QUICKLY BECOME THE MAIN FOCUS WITH THE SIGNIFICANT WEATHER IMPACTS
BEING WINDY TODAY AND THURSDAY AND BELOW NORMAL HIGH TEMPERATURES
THROUGH SATURDAY. A RETURN TO NORMAL DAY TIME TEMPERATURES AND DRY
CONDITIONS FROM SUNDAY THROUGH MIDDLE OF NEXT WEEK CAN BE EXPECTED.
&&

.DISCUSSION...THE COLD AND DEEP PACIFIC TROUGH WILL DROP SOUTHWARD
INTO THE GREAT BASIN LATER TODAY WITH WINDS ALOFT STRENGTHENING
ACROSS NORTHERN AZ. STRONG SOUTHWEST WINDS WILL BECOMING MORE
WIDESPREAD LATER THIS MORNING INTO THE EVENING. SOUTHWEST WINDS
TODAY WILL RANGE FROM 20-30 MPH WITH GUSTS UP TO 50 MPH...FROM
YAVAPAI COUNTY MOUNTAINS/MOGOLLON RIM/WHITE MOUNTAINS NORTHWARD. A
WIND ADVISORY IS IN EFFECT FOR THESE AREAS. THERE WILL BE SOME AREAS
OF BLOWING DUST AND SAND IN THE LITTLE COLORADO RIVER VALLEY AND
CHINLE VALLEYS TODAY. TONIGHT...SOME FAVORED DOWNSLOPE AREAS
NORTHEAST OF HIGH TERRAIN FEATURES WILL SEE ENHANCED WINDS. HIGH
TEMPERATURES TODAY WILL FALL BACK TO NORMAL VALUES.

THE LOW PRESSURE TROUGH WILL COVER AN EXTENSIVE AREA OF THE
INTERMOUNTAIN WEST AND IS FORECAST TO DROP SOUTH INTO
OREGON...IDAHO...NEVADA AND UTAH ON THURSDAY. AN EMBEDDED
DISTURBANCE ROTATING THROUGH THE BASE OF THE TROUGH IS FORECAST TO
PUSH A COLD FRONT INTO NW AZ. THIS WILL PRODUCE ANOTHER DAY OF
STRONG SOUTHWEST WINDS WITH SPEEDS SLIGHTLY HIGHER THAN ON
WEDNESDAY...MORE IN THE 25-35 MPH RANGE WITH GUSTS OF 45-55 MPH.
ANOTHER WIND ADVISORY WILL BE IN EFFECT FOR THE SAME AREA FROM LATE
MORNING INTO THE EARLY EVENING. THE COLD FRONT IS FORECAST TO TRACK
SE ACROSS NORTHERN AZ THURSDAY EVENING INTO FRIDAY MORNING. THERE
MAYBE ENOUGH MOISTURE MAINLY OVER SOUTHERN NAVAJO COUNTY AND UP
ACROSS APACHE COUNTY FOR A FEW LIGHT SHOWERS. HIGH TEMPERATURES WILL
RUN 6-8 DEGREES BELOW NORMAL THURSDAY THROUGH SATURDAY.

A SUBTROPICAL HIGH WILL BUILD BACK INTO THE REGION ON SUNDAY WITH
WARMING CONDITIONS AND DRY WEATHER CONTINUING INTO THE MIDDLE OF
NEXT WEEK.
&&

.AVIATION...FOR THE 12Z PACKAGE...EXPECT VFR CONDITIONS WITH STRONG
SOUTHWEST WINDS SUSTAINED AT 20 TO 25 KTS WITH GUSTS 35 TO 45 KTS.
AREAS OF BLOWING DUST MAY CAUSE MVFR CONDITIONS IN THE VALLEYS OF
NORTHEASTERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 11 AM TO 8 PM
MST WEDNESDAY FOR AZZ004>017-039-040.

WIND ADVISORY FROM 11 AM TO 8 PM MST THURSDAY FOR AZZ004>017-039-
040.
&&

PUBLIC.........TC
AVIATION.......BOHLIN

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Sep 24, 3:00 PM MST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST TUE SEP 24 2013

AZZ004>018-037>040-251300-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
300 PM MST TUE SEP 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDS ALOFT WILL STRENGTHEN TONIGHT OVER NORTHERN ARIZONA. A FEW
FAVORED DOWNSLOPE AREAS...SUCH AS DONEY PARK EAST OF FLAGSTAFF AND
HOUSE ROCK VALLEY...MAY SEE LOCAL WIND GUSTS IN EXCESS OF 30-40 MPH
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT STRONG SOUTHWEST WINDS TO DEVELOP ON WEDNESDAY AND THURSDAY AS A
LOW PRESSURE TROUGH MOVES THROUGH THE GREAT BASIN. A WIND ADVISORY
IS IN EFFECT WEDNESDAY FROM THE YAVAPAI COUNTY
MOUNTAINS...MOGOLLON RIM...AND WHITE MOUNTAINS NORTHWARD TO THE
UTAH BORDER. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH
GUSTS UP TO 45 MPH. SIMILAR WINDS ARE EXPECTED ON THURSDAY WITH
GUSTS UP TO 45-55 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 5:59 AM MSTRed Flag WarningFGZApache, Coconino, Navajo11 hr

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.